Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 342, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2017, 10:28 PM CDT for 7 counties in Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 10:28 PM CDT (03:28 UTC)
- Expired
- Jun 15, 2017, 11:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Craig County, OK, Mayes County, OK, Osage County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 11:05 PM CDT | TSTM WND GST 60 | Adair, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2783 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.1
The text
As transmitted.
424
WUUS54 KTSA 160328
SVRTSA
OKC035-097-113-117-131-143-147-160415-
/O.NEW.KTSA.SV.W.0342.170616T0328Z-170616T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1028 PM CDT THU JUN 15 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Craig County in northeastern Oklahoma...
Northern Rogers County in northeastern Oklahoma...
Southern Osage County in northeastern Oklahoma...
Northern Mayes County in northeastern Oklahoma...
Southern Washington County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
Northeastern Tulsa County in northeastern Oklahoma...
* Until 1115 PM CDT
* At 1028 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Welch to 4 miles south of Chelsea to
near Skedee, moving southeast at 25 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Northwestern Tulsa... Claremore...
Vinita... Pawnee...
Owasso... Skiatook...
Collinsville... Hominy...
Cleveland... Chelsea...
Fairfax... Barnsdall...
Sperry... Oologah...
Adair... Welch...
Ramona... Ketchum...
Wynona... Ochelata...
This includes Interstate 44 between mile markers 261 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows!
&&
LAT...LON 3660 9693 3659 9699 3653 9698 3656 9689
3660 9691 3660 9543 3699 9507 3700 9501
3650 9501 3617 9623 3616 9682 3624 9682
3625 9692 3633 9693 3639 9703 3658 9699
3660 9706
TIME...MOT...LOC 0328Z 330DEG 23KT 3688 9504 3647 9543 3639 9669
HAIL...0.88IN
WIND...70MPH
$$
691 follow-up statement
673
WWUS54 KTSA 160351
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1051 PM CDT THU JUN 15 2017
OKC035-097-147-160400-
/O.CAN.KTSA.SV.W.0342.000000T0000Z-170616T0415Z/
Craig OK-Mayes OK-Washington OK-
1051 PM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR CRAIG...NORTHERN MAYES AND
SOUTHERN WASHINGTON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 200 AM CDT for
northeastern Oklahoma.
LAT...LON 3660 9669 3656 9632 3642 9602 3642 9544
3639 9544 3617 9623 3616 9682
TIME...MOT...LOC 0350Z 335DEG 25KT 3630 9565 3620 9667
$$
OKC113-117-131-143-160415-
/O.CON.KTSA.SV.W.0342.000000T0000Z-170616T0415Z/
Rogers OK-Osage OK-Pawnee OK-Tulsa OK-
1051 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WEST CENTRAL ROGERS...SOUTHEASTERN OSAGE...EASTERN PAWNEE AND
NORTHEASTERN TULSA COUNTIES...
At 1050 PM CDT, severe thunderstorms were located along a line
extending from 2 miles southwest of Claremore to 2 miles south of
Maramec, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Northwestern Tulsa... Owasso...
Skiatook... Collinsville...
Hominy... Cleveland...
Sperry... Wynona...
Jennings... Westport...
Osage... Hallett...
Blackburn... Terlton...
Maramec... Skedee...
Walnut Creek State Park... Turley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3660 9669 3656 9632 3642 9602 3642 9544
3639 9544 3617 9623 3616 9682
TIME...MOT...LOC 0350Z 335DEG 25KT 3630 9565 3620 9667
HAIL...0.88IN
WIND...60MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:58 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 15, 6:58 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 658 PM CDT Thu Jun 15 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Mid and high clouds are expected to increase across Eastern Oklahoma and Northwest Arkansas this evening as a MCS develops over Southeast Kansas and pushes into the region. This MCS looks to move across Northeast Oklahoma into Northwest Arkansas and will continue tempo groups for timing at TAF sites north of I-40. Strong winds and MVFR conditions could be possible within the MCS. Additional showers could linger for a time late tonight before pushing off to the east southeast. Behind the exiting precip...some MVFR ceilings could be possible into the mid morning hours before scattered VFR ceilings are forecast for Friday afternoon. South of I-40...increasing clouds overnight with scattered VFR conditions during the day Friday are forecast. && .PREV DISCUSSION... /Issued 254 PM CDT Thu Jun 15 2017/ DISCUSSION... Morning convection that lingered into the afternoon has dissipated. Focus now turns to convection that has developed across central Kansas. Short term guidance has been fairly consistent with these storms evolving into a MCS that will track southeast through the afternoon...and reach the KS/OK border 01z-03z time frame. Given the instability in place...a few of the stronger bows may produce some significant severe gusts to 80 mph this evening across parts of eastern Oklahoma. Storms will likely weaken as they push further southeast into the area by late this evening and into the overnight hours. Pops will continue into Friday with the potential for ongoing convection after sunrise...as well as additional storm development that may occur along lingering boundaries. The next chances for storms will come late Saturday night and into Sunday as as frontal boundary moves into the area. The effective boundary likely will serve as a focus for additional scattered storms Sunday afternoon and into the evening across southeast Oklahoma and northwest Arkansas. High pressure at the surface will settle over the southern plains for the beginning of the next work week...so a period of settled...and slightly cooler weather can be expected Monday and Tuesday. Models hint at another complex skirting northeast Oklahoma and northwest Arkansas towards mid week as the area remains on the edge of improved mid level flow. Have included low pops in those areas at that time. As for temperatures...hot and humid conditions to continue through the weekend...especially those locations that remain convection free. Stayed pretty close to guidance temperatures throughout the forecast period. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 94 77 96 / 60 10 10 10 FSM 73 94 75 97 / 50 30 10 10 MLC 73 95 76 95 / 20 10 0 0 BVO 69 94 74 96 / 70 10 20 10 FYV 68 89 70 93 / 60 20 10 10 BYV 68 89 73 95 / 60 20 10 10 MKO 71 93 74 96 / 50 10 10 10 MIO 68 92 75 95 / 70 10 20 10 F10 71 93 75 96 / 40 10 10 10 HHW 74 95 75 95 / 20 30 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...20
Hazardous weather outlook, Jun 15, 8:20 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 820 PM CDT Thu Jun 15 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 820 PM CDT Thu Jun 15 2017 ...INCREASING THREAT FOR DAMAGING WINDS TONIGHT ACROSS NORTHEAST OKLAHOMA... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Much of eastern Oklahoma and northwest Arkansas. ONSET...After 8 PM. AREA AT GREATEST RISK...Northeast Oklahoma. HEAVY RAIN. RISK...Limited. AREA...Primarily northeast Oklahoma. ONSET...After 8 PM. DISCUSSION... A complex of storms over southern Kansas will continue southeast into the region tonight. Destructive winds in the 70 to 80 mph range, with some gusts locally higher than 80 mph, and isolated reports of golfball or larger hail will be the main threats, especially in northeast Oklahoma. The severe weather threat will gradually decrease in intensity as they continue to move south and east overnight into southeast Oklahoma and western Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY and SATURDAY...Thunderstorm Potential...Dangerous Heat Potential. SUNDAY...Thunderstorm Potential. MONDAY and TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Chances are good that the environment will get worked over by storms tonight into Friday morning, limiting the chances for redevelopment on Friday afternoon. If storms do develop, they will be isolated and likely focused along any remnant outflow boundaries. Ahead of the front on Friday and especially Saturday, afternoon heat indices in the 100 to 110 degree range are expected across much of eastern Oklahoma and west central Arkansas. Take proper heat precautions if you are planning outdoor activities. Thunderstorm chances will return Saturday night into Sunday with a cold front. Severe weather potential will be limited and likely in the form of damaging winds. weather.gov/tulsa Contains additional information. Lacy
In the hours before
Special weather statement, Jun 15, 9:16 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
916 PM CDT THU JUN 15 2017
OKZ057-058-160315-
Craig OK-Ottawa OK-
916 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND NORTHERN
OTTAWA COUNTIES UNTIL 1015 PM CDT...
At 915 PM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Edna to near Osage Hills State Park.
Movement was east at 55 mph.
Wind gusts up to 50 mph will be possible with these storms. The
strong wind gusts will precede the precipitation by 15 to 30
minutes. Stronger wind gusts are likely when the precipitation moves
into the area.
Locations in or near the path include...
Miami... Commerce...
Quapaw... Welch...
Bluejacket... Treece...
Picher... Ottawa...
Peoria... Cardin...
Hollow... Centrailia...
Pyramid Corners... Centralia...
This includes Interstate 44 between mile markers 306 and 324.
A severe thunderstorm watch remains in effect until 200 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9462 3690 9462 3668 9543 3694 9543
3694 9541 3700 9541
TIME...MOT...LOC 0215Z 282DEG 46KT 3704 9545 3673 9621
69Local storm report, Jun 15, 9:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
948 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST PAWHUSKA 36.67N 96.34W
06/15/2017 M68 MPH OSAGE OK TRAINED SPOTTER
&&
PBSSpecial weather statement, Jun 15, 10:04 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1004 PM CDT THU JUN 15 2017
OKZ054-060>064-067-068-160400-
Tulsa OK-Osage OK-Cherokee OK-Rogers OK-Delaware OK-Wagoner OK-
Mayes OK-Creek OK-
1004 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROGERS...DELAWARE...
SOUTHEASTERN OSAGE...CREEK...MAYES...WAGONER...NORTHERN CHEROKEE AND
TULSA COUNTIES UNTIL 1100 PM CDT...
At 1003 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southwest of Big Cabin to 5 miles southeast of
Collinsville to Jennings. Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms. The
strong wind gusts will precede the precipitation by 15 to 30
minutes. Stronger wind gusts are likely when the precipitation moves
into the area.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Wagoner... Jay...
Pryor... Owasso...
Bixby... Sapulpa...
Jenks... Glenpool...
Coweta... Pryor Creek...
Catoosa... Grove...
Verdigris... Mannford...
Drumright... Chouteau...
This includes Interstate 44 between mile markers 193 and 260.
A severe thunderstorm watch remains in effect until 200 AM CDT for
northeastern and east central Oklahoma.
LAT...LON 3609 9483 3587 9552 3585 9662 3614 9662
3616 9645 3616 9627 3619 9625 3649 9501
3666 9500 3666 9462
TIME...MOT...LOC 0303Z 330DEG 36KT 3651 9527 3631 9576 3619 9656
69Local storm report, Jun 15, 10:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1017 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 3 NW OWASSO 36.30N 95.89W
06/15/2017 E65.00 MPH TULSA OK AMATEUR RADIO
1010 PM TSTM WND GST PRYOR 36.31N 95.32W
06/15/2017 M63.00 MPH MAYES OK AMATEUR RADIO
&&
PBSSpecial weather statement, Jun 15, 10:26 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1026 PM CDT THU JUN 15 2017
OKZ054>057-160400-
Craig OK-Osage OK-Nowata OK-Washington OK-
1026 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG...NORTHERN
OSAGE...WASHINGTON AND NOWATA COUNTIES UNTIL 1100 PM CDT...
At 1025 PM CDT, strong winds are still occurring behind a line of
severe thunderstorms across northeast Oklahoma. Winds may gust to
near 50 mph back behind the line for some time.
Locations in or near the path include...
Bartlesville... Nowata...
Pawhuska... Dewey...
South Coffeyville... Copan...
Shidler... Ochelata...
Delaware... Lenapah...
Burbank... Wann...
New Alluwe... Elgin...
Grainola... Foraker...
Bigheart... Osage Hills State Park...
Watova... Pearsonia...
A severe thunderstorm watch remains in effect until 200 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9512 3661 9549 3659 9696 3675 9689
3674 9683 3678 9675 3700 9675
TIME...MOT...LOC 0325Z 322DEG 15KT 3699 9531 3673 9591 3672 9668
LacyLocal storm report, Jun 15, 10:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 3 SSE COLLINSVILLE 36.32N 95.82W
06/15/2017 TULSA OK PUBLIC
10 TO 12 INCH DIAMETER TREE SNAPPED. PREVIOUSLY DAMAGED.
TIME AND LOCATION ESTIMATED. REPORT VIA SOCIAL MEDIA.
&&
PMMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:28 PM CDT | Special Weather Statement | TSA | Osage | 62 min |
| Jun 15, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Washington | 67 min |
| Jun 15, 9:16 PM CDT | Special Weather Statement | TSA | Craig | 59 min |
| Jun 15, 9:40 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Rogers, Tulsa and 1 more | 50 min |
| Jun 15, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Jun 15, 10:04 PM CDT | Special Weather Statement | TSA | Creek, Delaware, Mayes, Tulsa, Wagoner | 56 min |
| Jun 15, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 66 min |
| Jun 15, 10:23 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Creek, Delaware, Mayes, Muskogee and 4 more | 52 min |
| Jun 15, 10:26 PM CDT | Special Weather Statement | TSA | Nowata, Osage, Washington | 34 min |
| Jun 15, 10:43 PM CDT | Special Weather Statement | TSA | Creek | 32 min |
| Jun 15, 11:04 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Osage, Ottawa, Washington | 41 min |
| Jun 15, 11:06 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| Jun 15, 11:07 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, McIntosh, Muskogee, Okmulgee and 3 more | 53 min |
| Jun 15, 11:19 PM CDT | Special Weather Statement | TSA | Delaware, Mayes, Rogers, Tulsa | 41 min |
| Jun 15, 11:26 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 49 min |
| Jun 15, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 3 more | 49 min |
| Jun 15, 11:52 PM CDT | Special Weather Statement | TSA | Pittsburg | 38 min |
| Jun 15, 11:58 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 32 min |
| Jun 16, 12:31 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, McIntosh, Pittsburg | 59 min |
| Jun 16, 1:03 AM CDT | Special Weather Statement | TSA | Pushmataha | 42 min |
| Jun 16, 2:30 PM CDT | Heat Advisory | TSA | Cherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.